Alert archive / North Carolina / Severe Thunderstorm Warnings in 2020
Severe Thunderstorm Warning 55, NWS Raleigh, NC
NWS Raleigh, NC issued this severe thunderstorm warning at Apr 30, 2020, 7:58 AM EDT for 4 counties in North Carolina. It was in force for 47 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 30, 2020, 7:58 AM EDT (11:58 UTC)
- Expired
- Apr 30, 2020, 8:45 AM EDT
- In force
- 47 min
- Issued by
- NWS Raleigh, NC
- Area
- Storm-based polygon
- Tornado
- Possible
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Johnston County, NC, Nash County, NC, Wayne County, NC, Wilson County, NC
The radar
The Raleigh/Durham radar (KRAX), 56 km from the middle of the area, began a volume at 11:58 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 30, 8:16 AM EDT | TSTM WND DMG | 2 Wsw Spring Hope, NC | TREES DOWN INTO POWER LINES. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 18 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Newport, NC (KMHX), launched 00:00Z, 12.0 hours before the alert went out and 129 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1121 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- 144 m²/s²
- 0-3 km storm-relative helicity
- 162 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
978
WUUS52 KRAH 301158
SVRRAH
NCC101-127-191-195-301245-
/O.NEW.KRAH.SV.W.0055.200430T1158Z-200430T1245Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Raleigh NC
758 AM EDT Thu Apr 30 2020
The National Weather Service in Raleigh has issued a
* Severe Thunderstorm Warning for...
Wayne County in central North Carolina...
Southern Nash County in central North Carolina...
Wilson County in central North Carolina...
Eastern Johnston County in central North Carolina...
* Until 845 AM EDT.
* At 758 AM EDT, a severe thunderstorm was located 11 miles southwest
of Bailey, or 11 miles northeast of Smithfield, moving northeast at
50 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
* Locations impacted include...
Rocky Mount, Goldsboro, Smithfield, Nashville, Wilson, Elm City,
Fremont, Walnut Creek, Bailey and Micro.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Straight line winds can blow down trees, power lines, and damage
mobile homes and other buildings. Seek shelter in a sturdy structure
until the storm has passed. Stay away from windows as flying debris
generated by damaging winds can be deadly.
&&
LAT...LON 3557 7782 3543 7783 3540 7780 3538 7780
3534 7782 3528 7783 3528 7838 3582 7825
3601 7808 3597 7778 3587 7783 3583 7775
3574 7772 3568 7766
TIME...MOT...LOC 1158Z 211DEG 45KT 3565 7824
TORNADO...POSSIBLE
HAIL...<.75IN
WIND...60MPH
$$
BLAES4 follow-up statements
143
WWUS52 KRAH 301205
SVSRAH
Severe Weather Statement
National Weather Service Raleigh NC
805 AM EDT Thu Apr 30 2020
NCC101-127-191-195-301245-
/O.CON.KRAH.SV.W.0055.000000T0000Z-200430T1245Z/
Wayne NC-Nash NC-Wilson NC-Johnston NC-
805 AM EDT Thu Apr 30 2020
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 845 AM EDT
FOR WAYNE...SOUTHERN NASH...WILSON AND EASTERN JOHNSTON COUNTIES...
At 801 AM EDT, a line of severe thunderstorms stretched from
southwestern Nash County, across far western Wilson County into
eastern Johnston County. The line of storms was moving slowly east
but the individual thunderstorms were moving northeast at up to 50
mph. The strongest storms were located near Micro and southeast of
Middlesex.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations impacted include...
Rocky Mount, Goldsboro, Smithfield, Nashville, Wilson, Elm City,
Fremont, Walnut Creek, Bailey and Micro.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Straight line winds can blow down trees, power lines, and damage
mobile homes and other buildings. Seek shelter in a sturdy structure
until the storm has passed. Stay away from windows as flying debris
generated by damaging winds can be deadly.
&&
LAT...LON 3557 7782 3543 7783 3540 7780 3538 7780
3534 7782 3528 7783 3528 7838 3582 7825
3601 7808 3597 7778 3587 7783 3583 7775
3574 7772 3568 7766
TIME...MOT...LOC 1201Z 211DEG 45KT 3569 7821
TORNADO...POSSIBLE
HAIL...<.75IN
WIND...60MPH
$$
BLAES131
WWUS52 KRAH 301221
SVSRAH
Severe Weather Statement
National Weather Service Raleigh NC
821 AM EDT Thu Apr 30 2020
NCC101-127-191-195-301245-
/O.CON.KRAH.SV.W.0055.000000T0000Z-200430T1245Z/
Wayne NC-Nash NC-Wilson NC-Johnston NC-
821 AM EDT Thu Apr 30 2020
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 845 AM EDT
FOR WAYNE...SOUTHERN NASH...WILSON AND EASTERN JOHNSTON COUNTIES...
At 820 AM EDT, a line of severe thunderstorms stretched from near
Spring Hope south to Bailey to kenly to Princeton, moving northeast
at 50 mph. The strongest storm was located near located just south
of Kenly.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations impacted include...
Rocky Mount, Goldsboro, Nashville, Wilson, Elm City, Fremont, Walnut
Creek, Bailey, Micro and Sharpsburg.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Straight line winds can blow down trees, power lines, and damage
mobile homes and other buildings. Seek shelter in a sturdy structure
until the storm has passed. Stay away from windows as flying debris
generated by damaging winds can be deadly.
&&
LAT...LON 3557 7782 3543 7783 3540 7780 3538 7780
3534 7782 3528 7783 3528 7833 3548 7828
3579 7820 3601 7808 3597 7778 3587 7783
3583 7775 3574 7772 3568 7766
TIME...MOT...LOC 1220Z 210DEG 63KT 3559 7810
TORNADO...POSSIBLE
HAIL...<.75IN
WIND...60MPH
$$
BLAES382
WWUS52 KRAH 301232
SVSRAH
Severe Weather Statement
National Weather Service Raleigh NC
832 AM EDT Thu Apr 30 2020
NCC101-301242-
/O.CAN.KRAH.SV.W.0055.000000T0000Z-200430T1245Z/
Johnston NC-
832 AM EDT Thu Apr 30 2020
...THE SEVERE THUNDERSTORM WARNING FOR EASTERN JOHNSTON COUNTY IS
CANCELLED...
The severe thunderstorm which prompted the warning has moved out of
the warned area. Therefore, the warning has been cancelled.
LAT...LON 3557 7782 3543 7783 3538 7780 3534 7782
3528 7783 3528 7825 3534 7821 3535 7815
3542 7816 3558 7807 3559 7809 3577 7806
3599 7794 3597 7778 3587 7783 3582 7775
3574 7772 3568 7766
TIME...MOT...LOC 1232Z 211DEG 45KT 3572 7800
$$
NCC127-191-195-301245-
/O.CON.KRAH.SV.W.0055.000000T0000Z-200430T1245Z/
Wayne NC-Nash NC-Wilson NC-
832 AM EDT Thu Apr 30 2020
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 845 AM EDT
FOR WAYNE...SOUTHEASTERN NASH AND WILSON COUNTIES...
At 832 AM EDT, a severe thunderstorm was located near Wilson, or 17
miles south of Nashville, moving northeast at 50 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations impacted include...
Rocky Mount, Goldsboro, Nashville, Wilson, Elm City, Fremont, Walnut
Creek, Sharpsburg, Lucama and Stantonsburg.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Straight line winds can blow down trees, power lines, and damage
mobile homes and other buildings. Seek shelter in a sturdy structure
until the storm has passed. Stay away from windows as flying debris
generated by damaging winds can be deadly.
&&
LAT...LON 3557 7782 3543 7783 3538 7780 3534 7782
3528 7783 3528 7825 3534 7821 3535 7815
3542 7816 3558 7807 3559 7809 3577 7806
3599 7794 3597 7778 3587 7783 3582 7775
3574 7772 3568 7766
TIME...MOT...LOC 1232Z 211DEG 45KT 3572 7800
HAIL...<.75IN
WIND...60MPH
$$
BLAES676
WWUS52 KRAH 301243
SVSRAH
Severe Weather Statement
National Weather Service Raleigh NC
843 AM EDT Thu Apr 30 2020
NCC127-191-195-301251-
/O.EXP.KRAH.SV.W.0055.000000T0000Z-200430T1245Z/
Wayne NC-Nash NC-Wilson NC-
843 AM EDT Thu Apr 30 2020
...THE SEVERE THUNDERSTORM WARNING FOR WAYNE...SOUTHEASTERN NASH AND
WILSON COUNTIES WILL EXPIRE AT 845 AM EDT...
The storm which prompted the warning has weakened below severe
limits. Therefore, the warning will be allowed to expire. However,
localized wind gusts in excess of 50 mph are possible with a few
storms over the next hour along with very heavy rain.
LAT...LON 3557 7782 3543 7783 3538 7780 3534 7782
3528 7783 3528 7825 3534 7821 3535 7815
3542 7816 3558 7807 3559 7809 3577 7806
3599 7794 3597 7778 3587 7783 3582 7775
3574 7772 3568 7766
TIME...MOT...LOC 1241Z 211DEG 45KT 3579 7795
$$
BLAESWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Raleigh, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 30, 7:00 AM EDT, 58 minutes earlier.
Area forecast discussion, Apr 30, 7:00 AM EDT, 58 minutes before
AREA FORECAST DISCUSSION National Weather Service Raleigh NC 700 AM EDT Thu Apr 30 2020 .SYNOPSIS... A strong cold front will move through central North Carolina this morning, bringing showers and thunderstorms. A secondary cold front will move through the region tonight into Friday morning, possibly bringing some additional scattered showers. && .NEAR TERM /THROUGH TONIGHT/... As of 315 AM Thursday... A strong line of showers associated with a cold front is currently moving across central North Carolina. Have been a bit surprised by the general lack of lightning across North Carolina, except for an isolated cell around midnight. On a more regional scale, the primary area of lightning is with a second line of showers that has formed ahead of the cold front itself. While there is still certainly enough moisture present to produce moderate to heavy rain along the front itself, perhaps this line across eastern South Carolina is robbing some of the energy/instability from reaching the front in North Carolina. Over the last 6 hours, the timing of the front has slowed down slightly. However, the line of showers is still expected to reach the Triangle between 6-8am, Fayetteville between 8-9am, and Rocky Mount between 10am-12pm. The region remains under a marginal threat for both severe weather and flash flooding. The line is producing rainfall rates up to an inch an hour, and with the slow movement of the line, most places should pick up at least an inch of rain between the line itself and the stratiform rain behind the line. However, 1 hr flash flood guidance shows 2 to 3 inches of rain to be necessary for flash flooding, and those rainfall rates will be very hard to come by. In addition, while there is only a small amount of instability for the showers to work with, winds are very strong just one or two thousand feet above the ground, and even if the line doesn't produce any thunderstorms, even a shower could still mix some stronger winds to the surface. The synoptic winds have been 25- 35 mph, and stronger gusts are certainly possible along the front itself. The line of heavier showers should be pushing east of I-95 by early afternoon, with a few hours of stratiform rain expected behind the front itself. The high-resolution model guidance has come in several degrees colder than the synoptic models, and brought down highs about 5 degrees, with most locations remaining in the 60s. While conditions should briefly dry out behind the stratiform rain, a secondary cold front moving through after midnight could spark some additional showers. Overnight lows will remain mild, with everywhere outside the Triad remaining in the 50s. && .SHORT TERM /FRIDAY AND FRIDAY NIGHT/... As of 315 AM Thursday... An upper low will continue to move southeast over the Mid-Atlantic states Friday, and additional light scattered showers will be possible during the daytime hours. With the movement of the upper low and cloud cover persisting, highs will remain in the 60s, with lows falling into the upper 40s. && .LONG TERM /SATURDAY THROUGH WEDNESDAY/... As of 135 AM Thursday... In the wake of the departing upper low, Saturday and Sunday should see broad longwave ridging across much of the southeastern CONUS. At the surface, a ridge will build overhead on Saturday and move offshore on Sunday as a cold front approaches from the Ohio Valley. This will result in dry weather and above normal temperatures across the area. Saturday's highs should top out in the mid to upper 70s, whereas Sunday will see highs in the lower 80s along the VA/NC border, with mid (even upper) 80s farther south. Records on Sunday are generally in the low to mid 90s and those should remain intact, but these are certainly the warmest temps we've had since early April. The aforementioned front should arrive Sunday evening/Monday morning, although these are differences in the deterministic solutions with respect to how much precip actually makes it across the mountains and into central NC. GEFS plumes are indicative of a few hundredths of an inch of precip, this is somewhat in line with the NBM forecast for late Sunday night as well as the previous forecast and no major changes were made. From Monday onward, the area will reside in a relatively unsettled pattern as a series of fast moving shortwave troughs within the upper level northwesterly flow sweep through the area. Wednesday looks to be the best chance of precip returning to the region as a larger upper low dives southward from the Great Lakes. Timing precip with this low is a bit of a challenge at this lead time but highest PoPs are drawn in late Tuesday night into Wednesday afternoon, with some drying expected afterward. As for temps, look for things to moderate a bit by mid week although there could be quite a gradient on Wednesday with the possibility of a stalled front setting up. Post frontal rain-cooled air along the VA/NC border could knock highs into the mid 60s whereas highs in the warm sector could remain in the mid to upper 70s. && .AVIATION /11Z THURSDAY THROUGH MONDAY/... As of 700 AM Thursday... The cold front and associated line of heavy showers have already moved through the Triad, with some light rain and MVFR conditions observed. By mid morning rain will end and conditions will rise to VFR. As of 11Z, the line of showers was near RDU and FAY, and should approach RWI around 13Z. While there has been some isolated lightning across southern Northern Carolina, no lightning has been observed within two counties of RDU, and have removed thunder from that TAF. There has been enough lightning around FAY to keep in a brief tempo group there, and there may be more instability present due to daytime heating around RWI to allow thunder there. Surprisingly, gusts along the line of showers have not been much different from the synoptic wind gusts, peaking around 30 kt. While LLWS has not been included in any TAFs because of a lack of directional shear and that TAFs along and east of the line include wind gusts, still cannot rule out a possible stronger gust along the line. Immediately along the line, visibilities drop to IFR values, but ceilings have not dropped as much as expected. If anything, the TAFs may be too pessimistic in keeping IFR ceilings for several hours. Ceiling restrictions may linger for a few hours after rain ends before rising back to VFR heights. Some scattered showers are possible late this afternoon into tonight, but no cig/vis restrictions are expected with those showers. Outlook: A secondary cold front will bring a chance for scattered showers into Friday and present another chance for restrictions. By Friday night high pressure will move in for the weekend. The next chance of showers and restrictions should enter the region Sunday night and Monday morning with a cold front. && .RAH WATCHES/WARNINGS/ADVISORIES... None. && SYNOPSIS...Green NEAR TERM...Green SHORT TERM...Green LONG TERM...Leins AVIATION...Green
Hazardous weather outlook, Apr 30, 6:43 AM EDT, 1 hour 15 minutes before
Hazardous Weather Outlook National Weather Service Raleigh NC 643 AM EDT Thu Apr 30 2020 NCZ008>011-025>028-041>043-076>078-085-086-088-089-011200- Granville-Vance-Warren-Halifax-Durham-Franklin-Nash-Edgecombe-Wake- Johnston-Wilson-Lee-Harnett-Wayne-Scotland-Hoke-Cumberland-Sampson- 643 AM EDT Thu Apr 30 2020 This Hazardous Weather Outlook is for central North Carolina. .DAY ONE...Today and tonight. There is a marginal risk of severe storms today. The strongest storms will be capable of producing damaging wind gusts and heavy rainfall which could lead to localized urban and street flooding. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Hazardous weather is not expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed. NCZ007-021>024-038>040-073>075-083-084-011200- Person-Forsyth-Guilford-Alamance-Orange-Davidson-Randolph-Chatham- Stanly-Montgomery-Moore-Anson-Richmond- 643 AM EDT Thu Apr 30 2020 This Hazardous Weather Outlook is for central North Carolina. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Special weather statement, Apr 30, 5:19 AM EDT, 2 hours 39 minutes before
Special Weather Statement
National Weather Service Raleigh NC
519 AM EDT Thu Apr 30 2020
NCZ040-075>077-084>086-301015-
Scotland NC-Richmond NC-Lee NC-Chatham NC-Hoke NC-Harnett NC-
Moore NC-
519 AM EDT Thu Apr 30 2020
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT MOORE...SCOTLAND...
SOUTHWESTERN HARNETT...EASTERN RICHMOND...LEE...HOKE AND CHATHAM
COUNTIES UNTIL 615 AM EDT...
At 519 AM EDT, Doppler radar was tracking a line of strong
thunderstorms along a line extending from 10 miles southeast of
Biscoe to near Bennettsville. Movement was northeast at 40 mph.
Wind gusts up to 50 mph will be possible with these storms.
Locations impacted include...
Sanford, Laurinburg, Southern Pines, Raeford, Pittsboro, Carthage,
Siler City, Pinehurst, Aberdeen and Maxton.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Seek shelter in a nearby building or vehicle. Wind gusts as high as
50 mph are capable of knocking down small or weakened trees and
blowing around trash cans, potted plants, lawn furniture and other
light outdoor objects.
Locally heavy rain will quickly reduce visibility and result in
ponding of water on roadways, standing water in low lying areas, and
minor flooding of creeks, streams, and areas of poor drainage.
Drivers are urged to slow down and use extra caution to avoid
hydroplaning, especially in urban areas where prolonged heavy rain
can quickly lead to flooding.
&&
LAT...LON 3477 7964 3518 7969 3518 7968 3516 7962
3525 7970 3542 7972 3551 7964 3552 7955
3562 7955 3583 7937 3586 7908 3520 7904
3519 7910 3513 7911 3495 7904 3483 7919
3484 7935 3477 7933 3463 7947
TIME...MOT...LOC 0919Z 244DEG 35KT 3523 7968 3458 7965
LeinsSpecial weather statement, Apr 30, 5:30 AM EDT, 2 hours 28 minutes before
Special Weather Statement
National Weather Service Raleigh NC
530 AM EDT Thu Apr 30 2020
NCZ007-008-024-025-040-041-301030-
Chatham NC-Durham NC-Person NC-Wake NC-Granville NC-Orange NC-
530 AM EDT Thu Apr 30 2020
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT PERSON...EASTERN
ORANGE...GRANVILLE...WESTERN WAKE...EASTERN CHATHAM AND DURHAM
COUNTIES UNTIL 630 AM EDT...
At 529 AM EDT, Doppler radar was tracking a line of strong
thunderstorms along a line extending from Cluster Springs to near
Pittsboro. Movement was northeast at 35 mph.
Wind gusts up to 50 mph will be possible with these storms.
Heavy rain and minor flooding will also be possible with these
storms.
Locations impacted include...
Raleigh, Durham, Cary, Chapel Hill, Oxford, Roxboro, Hillsborough,
Creedmoor, Garner and Carrboro.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Seek shelter in a nearby building or vehicle. Wind gusts as high as
50 mph are capable of knocking down small or weakened trees and
blowing around light outdoor objects.
Locally heavy rain will quickly reduce visibility and result in
ponding of water on roadways, standing water in low lying areas, and
minor flooding of creeks, streams, and areas of poor drainage.
&&
LAT...LON 3653 7847 3651 7850 3646 7851 3617 7850
3608 7854 3553 7870 3558 7891 3552 7897
3555 7903 3559 7905 3562 7909 3584 7912
3585 7920 3654 7896
TIME...MOT...LOC 0929Z 227DEG 29KT 3663 7893 3565 7920
10Special weather statement, Apr 30, 5:50 AM EDT, 2 hours 8 minutes before
Special Weather Statement
National Weather Service Raleigh NC
550 AM EDT Thu Apr 30 2020
NCZ041-042-077-086-088-089-301045-
Johnston NC-Sampson NC-Hoke NC-Harnett NC-Wake NC-Cumberland NC-
550 AM EDT Thu Apr 30 2020
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT SAMPSON...HARNETT...
CUMBERLAND...WAKE...JOHNSTON AND EASTERN HOKE COUNTIES UNTIL 645 AM
EDT...
At 549 AM EDT, Doppler radar was tracking a line of strong
thunderstorms along a line extending from near Fayetteville to 7
miles northwest of Bayboro. Movement was toward the northeast at 40
mph.
Wind gusts up to 40 mph will be possible with these storms.
Locations impacted include...
Raleigh, Fayetteville, Cary, Smithfield, Clinton, Lillington, Fort
Bragg, Wake Forest, Garner and Fuquay-Varina.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Seek shelter in a nearby building or vehicle. Wind gusts as high as
40 mph are capable of knocking down tree limbs and blowing around
outdoor objects.
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3461 7831 3467 7832 3470 7837 3475 7839
3485 7850 3485 7883 3483 7890 3490 7894
3495 7903 3491 7909 3492 7909 3542 7905
3599 7852 3583 7826 3532 7824 3532 7829
3528 7830 3523 7824 3455 7825
TIME...MOT...LOC 0949Z 220DEG 38KT 3503 7896 3409 7911
GIHSpecial weather statement, Apr 30, 6:27 AM EDT, 1 hour 31 minutes before
Special Weather Statement
National Weather Service Raleigh NC
627 AM EDT Thu Apr 30 2020
NCZ008-009-025-026-041-301130-
Franklin NC-Vance NC-Durham NC-Wake NC-Granville NC-
627 AM EDT Thu Apr 30 2020
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT VANCE...GRANVILLE...
NORTHEASTERN WAKE...SOUTHEASTERN DURHAM AND WESTERN FRANKLIN COUNTIES
UNTIL 730 AM EDT...
At 625 AM EDT, Doppler radar was tracking a line of strong
thunderstorms along a line extending from near Clarksville to 7 miles
northeast of RDU International to near Fuquay-Varina. Movement was
northeast at 25 mph.
Wind gusts up to 50 mph will be possible with these storms.
Heavy rain and minor flooding will also be possible with these
storms.
Locations impacted include...
Raleigh, Cary, Henderson, Oxford, Creedmoor, Louisburg, Wake Forest,
Butner, Franklinton and Kittrell.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Seek shelter in a nearby building or vehicle. Wind gusts as high as
50 mph are capable of knocking down small or weakened trees and
blowing around light outdoor objects.
Locally heavy rain will quickly reduce visibility and result in
ponding of water on roadways, standing water in low lying areas, and
minor flooding of creeks, streams, and areas of poor drainage.
Drivers are urged to slow down and use extra caution to avoid
hydroplaning.
&&
LAT...LON 3630 7828 3627 7831 3626 7828 3617 7826
3590 7835 3576 7874 3578 7882 3654 7865
3654 7832
TIME...MOT...LOC 1025Z 243DEG 22KT 3661 7861 3597 7872 3561 7886
10Special weather statement, Apr 30, 6:47 AM EDT, 1 hour 11 minutes before
Special Weather Statement
National Weather Service Raleigh NC
647 AM EDT Thu Apr 30 2020
NCZ026-027-041>043-077-078-088-089-301130-
Nash NC-Johnston NC-Franklin NC-Sampson NC-Harnett NC-Wake NC-
Wayne NC-Cumberland NC-Wilson NC-
647 AM EDT Thu Apr 30 2020
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT WAYNE...SOUTHWESTERN
NASH...SAMPSON...EASTERN HARNETT...CUMBERLAND...SOUTHEASTERN WAKE...
SOUTHWESTERN WILSON...JOHNSTON AND SOUTH CENTRAL FRANKLIN COUNTIES
UNTIL 730 AM EDT...
At 646 AM EDT, Doppler radar was tracking a line of strong
thunderstorms along a line extending from 6 miles southeast of Cary
to near St. Pauls. Movement was east at 25 mph.
Wind gusts up to 50 mph will be possible with these storms.
Heavy rain and minor flooding will also be possible with these
storms.
Locations impacted include...
Raleigh, Fayetteville, Cary, Goldsboro, Smithfield, Clinton,
Lillington, Wilson, Garner and Fuquay-Varina.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Seek shelter in a nearby building or vehicle. Wind gusts as high as
50 mph are capable of knocking down small or weakened trees and
blowing around trash cans, potted plants, lawn furniture and other
light outdoor objects.
&&
LAT...LON 3461 7831 3467 7832 3485 7850 3483 7890
3492 7897 3576 7880 3595 7821 3558 7781
3543 7783 3538 7780 3534 7782 3518 7783
3515 7789 3519 7802 3518 7807 3519 7816
3490 7815 3474 7820 3471 7811 3455 7825
TIME...MOT...LOC 1046Z 289DEG 21KT 3569 7875 3479 7901
LeinsSpecial weather statement, Apr 30, 7:15 AM EDT, 43 minutes before
Special Weather Statement
National Weather Service Raleigh NC
715 AM EDT Thu Apr 30 2020
NCZ010-011-026>028-041>043-078-089-301230-
Edgecombe NC-Nash NC-Johnston NC-Franklin NC-Sampson NC-Warren NC-
Wake NC-Halifax NC-Wayne NC-Wilson NC-
715 AM EDT Thu Apr 30 2020
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT WAYNE...NASH...
WARREN...SAMPSON...WESTERN EDGECOMBE...WESTERN HALIFAX...EAST CENTRAL
WAKE...WILSON...JOHNSTON AND FRANKLIN COUNTIES UNTIL 830 AM EDT...
At 714 AM EDT, Doppler radar was tracking a line of strong
thunderstorms along a line extending from 8 miles northwest of
Norlina to near Zebulon to Jerome. Movement was east at 25 mph.
Wind gusts up to 50 mph will be possible with these storms.
Heavy rain and minor flooding will also be possible with these
storms.
Locations impacted include...
Rocky Mount, Goldsboro, Roanoke Rapids, Smithfield, Clinton,
Nashville, Louisburg, Warrenton, Wilson and Clayton.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Seek shelter in a nearby building or vehicle. Wind gusts as high as
50 mph are capable of knocking down small or weakened trees and
blowing around light outdoor objects.
Locally heavy rain will quickly reduce visibility and result in
ponding of water on roadways, standing water in low lying areas, and
minor flooding of creeks, streams, and areas of poor drainage.
Drivers are urged to slow down and use extra caution to avoid
hydroplaning.
&&
LAT...LON 3654 7790 3651 7790 3643 7760 3567 7767
3557 7782 3518 7783 3515 7790 3519 7802
3519 7816 3490 7815 3474 7820 3471 7811
3456 7825 3499 7864 3509 7867 3525 7862
3533 7853 3538 7857 3631 7828 3655 7828
TIME...MOT...LOC 1114Z 250DEG 23KT 3655 7828 3581 7842 3486 7875
10The office that day
Everything else NWS Raleigh, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 30, 1:23 AM EDT | Special Weather Statement | RAH | Davidson, Forsyth, Guilford | 82 min |
| Apr 30, 2:25 AM EDT | Special Weather Statement | RAH | Davidson, Guilford, Montgomery, Randolph, Stanly | 50 min |
| Apr 30, 4:24 AM EDT | Special Weather Statement | RAH | Alamance, Chatham, Lee, Moore, Orange, Person and 1 more | 66 min |
| Apr 30, 4:29 AM EDT | Areal Flood Advisory | RAH | Guilford, Randolph | 3 hr |
| Apr 30, 5:19 AM EDT | Special Weather Statement | RAH | Chatham, Hoke, Lee, Moore, Scotland | 56 min |
| Apr 30, 5:30 AM EDT | Special Weather Statement | RAH | Durham, Granville, Orange, Person, Wake | 60 min |
| Apr 30, 5:50 AM EDT | Special Weather Statement | RAH | Cumberland, Harnett, Johnston, Sampson, Wake | 55 min |
| Apr 30, 6:04 AM EDT | Areal Flood Advisory | RAH | Chatham, Durham, Granville, Orange, Wake | 3 hr |
| Apr 30, 6:27 AM EDT | Special Weather Statement | RAH | Granville, Vance | 63 min |
| Apr 30, 6:47 AM EDT | Special Weather Statement | RAH | Cumberland, Harnett, Johnston, Sampson, Wake, Wayne | 43 min |
| Apr 30, 7:15 AM EDT | Special Weather Statement | RAH | Franklin, Halifax, Johnston, Nash, Sampson, Warren and 2 more | 75 min |
| Apr 30, 8:43 AM EDT | Areal Flood Advisory | RAH | Johnston, Nash, Wayne, Wilson | 3 hr |
| Apr 30, 8:43 AM EDT | Special Weather Statement | RAH | Edgecombe, Halifax, Nash, Wayne, Wilson | 77 min |
| Apr 30, 12:45 PM EDT | River Flood Warning | RAH | Davidson, Davie | 22 hr |
Nearby
Severe Thunderstorm Warnings in North Carolina, 2020Every severe thunderstorm warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.